# SDR 2002FA0000078

- Difficulty date: September 18, 2001
- Submitted: January 18, 2002
- Operation: General aviation
- Aircraft: N1368U
- Make and model: Cessna 172M
- Aircraft serial: 17267039
- Engine: Lyc O320*
- System (JASC): 3197 · Instrument System Wiring
- Part: Ring
- Part number: PQ876SW
- Condition: Burned
- Location: Wire
- Part time: 317 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PART WAS INSTALLED AROUND TACH AND CONNECTED TO REOSTATE FOR THE INSTRUMENT LIGHTS.  IT SHORTED OUT THE SYSTEM AND BURNED OUT REOSTATE-S2091-5 AND POWER TRANSISTER 2N3055.  THIS CAUSED NO INSTRUMENT LIGHTS IN AIRCRAFT.  OWNER NOTICED NO LIGHTS AND NOTIFIED TECHNICIAN.  TROUBLESHOOTING THE SYSTEM TECH FOUND THAT WIRES ON TOP OF RING WAS TOUCHING ONE ANOTHER, CAUSING A DIRECT SHORT.
